Steroid induced hyperglycemia mechanism

Steroid-induced osteoporosis (SIOP) is osteoporosis arising due to use of glucocorticoids (steroid hormones) - analogous to Cushing's syndrome and involving mainly the axial skeleton. The synthetic glucocorticoid prescription drug prednisone is a main candidate after prolonged intake. Bisphosphonates are beneficial in reducing the risk of vertebral fractures. [1] Some professional guidelines recommend prophylactic calcium and vitamin D supplementation in patients who take the equivalent of more than 30 mg hydrocortisone ( mg of prednisolone), especially when this is in excess of three months. [2] [3] The use of thiazide diuretics, and gonadal hormone replacement has also been recommended, with the use of calcitonin, bisphosphonates, sodium fluoride or anabolic steroids also suggested in refractory cases. [4] Alternate day use may not prevent this complication. [5]

Physiological effects of glucocorticoids include the inhibition of protein synthesis and the increase in catabolic processes in muscles. Consequently, a long-term intake of steroids in high doses causes myopathy. Myopathic effects of glucocorticoids are observed during systemic as well as inhallatory use. Most frequently, steroid myopathy manifests as the weakness and hypotrophy of lower limbs muscles, weakness of respiratory muscles, dysphonia. Prevention and treatment of steroid myopathy include limitation of indications for long-term usage of glucocorticoids, alternating regimens of treatment, adequate physical activity. The current data demonstrate the efficacy of vitamin D and amino acids mixtures in the prevention and treatment of steroid myopathy.

Steroid induced hyperglycemia mechanism

steroid induced hyperglycemia mechanism

Media:

steroid induced hyperglycemia mechanismsteroid induced hyperglycemia mechanismsteroid induced hyperglycemia mechanismsteroid induced hyperglycemia mechanismsteroid induced hyperglycemia mechanism